Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 47, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 24, 2002, 3:49 PM CDT for White County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2002, 3:49 PM CDT (20:49 UTC)
- Expired
- Aug 24, 2002, 5:45 PM CDT
- In force
- 116 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County White County, AR
The radar
The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1938 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 242049 FFWLIT ARC145-242245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 347 PM CDT SAT AUG 24 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... WHITE COUNTY IN CENTRAL ARKANSAS * UNTIL 545 PM CDT * AT 345 PM...DOPPLER WEATHER RADAR INDICATED A CLUSTER OF SLOW MOVING THUNDERSTORMS DEVELOPING OVER THE SAME AREAS OF WHITE COUNTY FROM ABOUT 5 MILES WEST OF SEARCY TO AROUND HIGGINSON TO WEST POINT. THE STORMS HAVE ALREADY PRODUCED 1 TO 2 INCHES OF RAIN IN SOME AREAS. WITH ADDITIONAL HEAVY RAIN...FLASH FLOODING IS LIKELY TO OCCUR. && DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. LAT...LON 3525 9151 3511 9152 3517 9187 3530 9184 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:28 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 24, 1:28 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 128 PM CDT SAT AUG 24 2002 SO MUCH FOR MODEL CONSENSUS ON THE FORECAST MESOSCALE CONVECTIVE SYSTEM TONIGHT/SUNDAY MORNING. THE CANADIAN IS THE ONLY 12Z MODEL WHICH LOOKS SUBSTANTIALLY LIKE IT DID YESTERDAY. THE AVN SHOWS SOME SIMILARITIES TO ITS RUN FROM 24 HOURS AGO...WHILE THE ETA IS SIGNIFICANTLY DIFFERENT FROM ITS RUN YESTERDAY MORNING. THE NEW RUC AND MESOETA DO NOT CORRECTLY INITIALIZE THE ONGOING CONVECTION OVER NORTHEAST OKLAHOMA/SOUTHWEST MISSOURI OR NEBRASKA...SO THEY ARE OF LITTLE HELP. FORECAST PROCESS WILL FOCUS ON EXTRAPOLATION OF CURRENT TRENDS FOR THE SHORT TERM FORECAST...A PROCESS OF ELIMINATION FOR THE SECOND THROUGH FOURTH PERIODS...AND MODEL CONSENSUS FOR THE LATER PERIODS. MODEL CONSENSUS IS QUITE BETTER IN THE LATER PERIODS OF THIS FORECAST /WHEN SYNOPTIC FEATURES ARE EXPECTED TO BECOME THE MAIN PLAYERS/ THAN IN THE EARLY PERIODS /WHEN MESOSCALE FEATURES ARE EXPECTED TO DOMINATE/. IN THE SHORT TERM...CONVECTION APPROACHING NORTHWEST ZONES AT 18Z WILL CONTINUE MOVING SOUTHEAST. WILL PUT HIGHER POPS FOR THE FIRST SIX HOURS IN THE NORTHERN ZONES...AND MAY EXTEND THESE FARTHER SOUTH DEPENDING ON HOW MUCH CONVECTION GETS GOING BY RELEASE TIME. OVERNIGHT...CONFIDENCE IN THE MCS TIMING/PLACEMENT/MOVEMENT IS DECREASING. WILL LOWER THE HIGHEST POPS A LITTLE BIT AND EXPAND THE AREA OF CONCERN. SUNDAY...LOTS WILL DEPEND ON THE EVOLUTION OF THE PRESUMED MCS OVERNIGHT. ETA IS THE ONLY MODEL ADVERTISING DEVELOPMENT ALONG THE AR/OK BORDER DURING THE EARLY MORNING. ETA IS ALSO THE ONLY MODEL WHICH SHOWS DIVERGENCE IN THE RIGHT EXIT REGION /TYPICALLY A CONVERGENT AREA/ OF THE 250 MB JET STREAK. ETA IS ALSO ALONE IN SHOWING DEEPER SOUTHWARD DIGGING OF THE JET STREAK VERSUS ROTATING IT EASTWARD ACROSS THE MS RIVER VALLEY. WITH ALL THAT SAID...WILL DISCARD THE ETA AND FOLLOW THE CANADIAN/AVN SOLUTION. THESE MODELS CONTINUE THE TREND FROM YESTERDAY OF TRACKING THE MCS ACROSS NORTHERN ZONES OVERNIGHT...EXCEPT PERHAPS A BIT FARTHER NORTH THAN THEIR PREVIOUS RUNS. BEHIND THE MCS...LIKELY WILL SEE ENOUGH RESIDUAL MOISTURE TO KEEP CLOUDS IN FOR A WHILE AND RETARD TEMPERATURES...WHICH IS ALREADY ACCOUNTED FOR. HIGHER POPS FOR THE AFTERNOON WILL REMAIN IN THE SOUTH WHERE THE OUTFLOW BOUNDARIES/EFFECTIVE FRONT WILL HELP FOCUS CONVECTION. MONDAY...SLIGHT CHANCE POPS WILL REMAIN INTACT AS THERE IS NOT YET QUITE ENOUGH MODEL CONSENSUS TO REMOVE THEM. AVN STILL INDICATES A WEAK WAVE APPROACHING FROM THE NORTH WITH JUST ENOUGH MOISTURE AVAILABLE. EXTENDED...MINIMAL CHANGES ANTICIPATED. PRELIMINARY NUMBERS...SUBJECT TO CHANGE...ESPECIALLY FIRST PERIOD... LIT 73 89 71 91 69 / 30 40 10 20 HOT 73 92 71 93 69 / 30 40 10 20 HRO 68 86 66 87 65 / 60 20 10 20 PBF 74 92 72 91 70 / 30 50 20 20 .LZK...NONE. 54
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:11 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 44 min |
| Aug 24, 2:18 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 37 min |
| Aug 24, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 28 min |
| Aug 24, 3:25 PM CDT | Severe Thunderstorm Warning | LZK | White | 30 min |
| Aug 24, 3:56 PM CDT | Severe Thunderstorm Warning | LZK | White | 29 min |
| Aug 24, 4:37 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 43 min |
| Aug 24, 5:30 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 30 min |
| Aug 24, 6:00 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 30 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.